MAUDE Adverse Event Report: AESCULAP AG ABC SELF-LOCKING ASSISTANCE; INSTRUMENTS CERVICAL STABILISATION

AESCULAP AG ABC SELF-LOCKING ASSISTANCE; INSTRUMENTS CERVICAL STABILISATION
Model Number FJ911R
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch.Report will be submitted.
 
Event or Problem Description
It was reported to aesculap inc.That a abc self-locking assistance4.0x14mm (item # fj911r) was used during a procedure performed on (b)(6) 2022.According to the complainant, during the procedure, the silver locking ring did not raise to lock the screw in place when the screw driver was disengaged.It was reported that the threads of a locking assistance tool had broken off inside the locking ring, causing the screw to become stripped.The complaint device has been returned to the manufacturer for evaluation.As a result of this event additional medical intervention was reported.The surgeon had to remove five (5) successfully implanted screws and removed the stripped screw with locking pliers.The adverse event / malfunction is filed under aic reference cc (b)(4).The associated medwatch reports #: 2916714-2022-00108 (b)(4).
 
Additional Manufacturer Narrative
Investigation results: the device was not returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation of the unit was performed and no parts were returned for failure analysis.Therefore, the investigation was not able to confirm a device issue that could be associated with the reported event.Batch history review: the device history records (dhr) were not able to be reviewed as no lot number was made available.However, all device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.Conclusion and measures / preventative measures: a definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.
 
Event or Problem Description
Investigation complete.

Brand Name
ABC SELF-LOCKING ASSISTANCE
Common Device Name
INSTRUMENTS CERVICAL STABILISATION
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key15751796
Report Number2916714-2022-00109
Device Sequence Number17722538
Product Code HXX
UDI-Device Identifier04038653449941
UDI-Public4038653449941
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/30/2023
Report Date (Section F) 11/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFJ911R
Device Catalogue NumberFJ911R
Was Device Available for Evaluation? No
Date Returned to Manufacturer11/03/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/13/2022
Event Location Hospital
Date Report to Manufacturer10/13/2022
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/08/2022
Supplement Report FDA Received Date08/30/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA11/08/2022